Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Fatal Hepatitis Probably Due to Indomethacin

Fatal Hepatitis Probably Due to Indomethacin FATAL TOXIC HEPATITIS developed in a 12-year-old boy while receiving indomethacin (Indocin). Report of a Case This 12-year-old Negro boy (NCBH 39-32-27) was first seen at the North Carolina Baptist Hospital at the age of 11 years, because of severe juvenile rheumatoid disease of undetermined duration. Although he had severe deforming arthritis at that time, the precipitating cause for admission on July 7, 1964, was severe anemia. The presence of many hypersegmented polymorphonuclear leukocytes, an increased excretion of formiminoglutamic acid, and his response to folic acid suggested a folic acid deficiency. His bilirubin level was 0.2 mg/100 ml and his cholesterol value was 141 mg/100 ml. Treatment with prednisone was instituted since he was in so much pain that attempts at physical therapy failed. The activity of his disease decreased so that ambulation became possible. He was discharged on July 24, 1964. On January 5, 1965, his sedimentation rate was http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA American Medical Association

Fatal Hepatitis Probably Due to Indomethacin

JAMA , Volume 199 (8) – Feb 20, 1967

Loading next page...
 
/lp/american-medical-association/fatal-hepatitis-probably-due-to-indomethacin-w3myIP4I5P
Publisher
American Medical Association
Copyright
Copyright © 1967 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
0098-7484
eISSN
1538-3598
DOI
10.1001/jama.1967.03120080120029
Publisher site
See Article on Publisher Site

Abstract

FATAL TOXIC HEPATITIS developed in a 12-year-old boy while receiving indomethacin (Indocin). Report of a Case This 12-year-old Negro boy (NCBH 39-32-27) was first seen at the North Carolina Baptist Hospital at the age of 11 years, because of severe juvenile rheumatoid disease of undetermined duration. Although he had severe deforming arthritis at that time, the precipitating cause for admission on July 7, 1964, was severe anemia. The presence of many hypersegmented polymorphonuclear leukocytes, an increased excretion of formiminoglutamic acid, and his response to folic acid suggested a folic acid deficiency. His bilirubin level was 0.2 mg/100 ml and his cholesterol value was 141 mg/100 ml. Treatment with prednisone was instituted since he was in so much pain that attempts at physical therapy failed. The activity of his disease decreased so that ambulation became possible. He was discharged on July 24, 1964. On January 5, 1965, his sedimentation rate was

Journal

JAMAAmerican Medical Association

Published: Feb 20, 1967

There are no references for this article.